Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 1, 2019, 2:29 PM PST for Inyo County, San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada. It took effect at Mar 2, 2019, 10:00 AM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2019, 2:29 PM PST (22:29 UTC)
- In effect from
- Mar 2, 2019, 10:00 AM PST
- Expired
- Mar 3, 2019, 12:00 AM PST
- In force
- 14 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 144 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2655 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
344 WWUS75 KVEF 012229 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 229 PM PST Fri Mar 1 2019 CAZ520>526-NVZ017>020-022-021100- /O.NEW.KVEF.WI.Y.0011.190302T1800Z-190303T0800Z/ Owens Valley-White Mountains of Inyo County- Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Cadiz Basin- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 229 PM PST Fri Mar 1 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 10 AM Saturday to midnight PST Saturday night. * WINDS...West-southwest 20 to 30 mph, gusts 40 to 50 mph. * TIMING...Winds will increase late morning Saturday, peak in the afternoon and evening before starting to decrease late evening. * IMPACTS...Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
486 WWUS75 KVEF 021007 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 207 AM PST Sat Mar 2 2019 CAZ520>526-NVZ017>020-022-022200- /O.CON.KVEF.WI.Y.0011.190302T1800Z-190303T0800Z/ Owens Valley-White Mountains of Inyo County- Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Cadiz Basin- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 207 AM PST Sat Mar 2 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT... * WINDS...West-southwest 20 to 30 mph, gusts 40 to 50 mph. A few gusts to near 60 mph are possible near Red Rock Canyon, Western Las Vegas Valley, and southern Owens valley this afternoon. * TIMING...Winds will increase late morning Saturday, peak in the afternoon and evening before starting to decrease late evening. * IMPACTS...Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
903 WWUS75 KVEF 022154 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 154 PM PST Sat Mar 2 2019 CAZ520>526-NVZ017>020-022-030800- /O.CON.KVEF.WI.Y.0011.000000T0000Z-190303T0800Z/ Owens Valley-White Mountains of Inyo County- Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Cadiz Basin- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 154 PM PST Sat Mar 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...West-southwest 20 to 30 mph, gusts 40 to 50 mph. A few gusts to near 60 mph are possible near Red Rock Canyon, Western Las Vegas Valley, and southern Owens valley this afternoon and evening. * TIMING...Winds will continue through the rest of the afternoon and evening before starting to decrease late evening. * IMPACTS...Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
246 WWUS75 KVEF 030517 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 917 PM PST Sat Mar 2 2019 CAZ520>522-524-526-NVZ017>020-022-030630- /O.CAN.KVEF.WI.Y.0011.000000T0000Z-190303T0800Z/ Owens Valley-White Mountains of Inyo County- Death Valley National Park-Eastern Mojave Desert-Cadiz Basin- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 917 PM PST Sat Mar 2 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Las Vegas has cancelled the Wind Advisory for Southern Nevada and nearby areas of Inyo and Eastern San Bernardino counties in California. Wind gusts were generally less 30 mph and speeds will continue to gradually decrease overnight. $$ CAZ523-525-030800- /O.CON.KVEF.WI.Y.0011.000000T0000Z-190303T0800Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 917 PM PST Sat Mar 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...West-southwest gusts 40 to 45 mph. * TIMING...Gusts over 45 mph will continue through late evening over the Western Mojave Desert and Morongo Basin then speeds should decrease below 35 mph by midnight. * IMPACTS...Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
212 WWUS75 KVEF 030812 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1212 AM PST Sun Mar 3 2019 CAZ523-525-030915- /O.EXP.KVEF.WI.Y.0011.000000T0000Z-190303T0800Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 1212 AM PST Sun Mar 3 2019 ...WIND ADVISORY HAS EXPIRED... The National Weather Service in Las Vegas has cancelled the Wind Advisory for Western Mojave Desert and Morongo Basin. Wind gusts were generally less 30 mph and speeds will continue to gradually decrease overnight. $$ Lericos
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 1, 2:10 PM PST, 19 minutes earlier.
Area forecast discussion, Mar 1, 2:10 PM PST, 19 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 210 PM PST Fri Mar 1 2019 .SYNOPSIS...A Pacific weather system will bring widespread rain showers, high elevation snow and gusty winds on Saturday with some residual showers lingering into Sunday. Another wet weather system will arrive during the the middle of next week. && .SHORT TERM...through Monday night. Trough over the eastern Pacific will approach the central California coast early Saturday morning. Trough is forecast to weaken as it quickly races east across the southern Great Basin Saturday/Saturday evening. Ahead of the trough, radar already detecting light rain moving into the central California coast. Taking a larger look, satellite shows the trough does have a tropical connection. NAEFS mean integrated WV Transport plume of 300-400 Kg/ms will overspread the region tonight leading to increasing rain/snow in the southern Sierra Nevada, potentially developing as far east as southern Nevada by daybreak Saturday. As the plume exits quickly east by late morning, air mass will become more unstable in the afternoon leading to the potential for a slight chance of thunderstorms. Valley QPF amounts generally between a .10"-.25", locally 1.00"- 1.50" in the southern Sierra and Spring Mountains. Snow levels will start out around 8000' feet in the southern Sierra this evening before lowering to 7500' Saturday. For the Spring Mtns, snow level will start out above 8500', lower to 7500' Saturday. Snow total for Aspendell will be 5-10 inches, with a foot or more above 9500'. High snow levels will limit snow accumulations in Kyle Canyon to probably an inch of less, while upper Lee Canyon near the ski resort may see an much as 5". Advisory level winds expected across parts of Inyo, San Bernardino, and southern Nevada Saturday as well. Most precipitation will come to an end Saturday night. Additional impulses in the westerly flow aloft will lead to an east-west line of precipitation across south central Nevada Sunday. That band will lift north on Monday as broad flat ridge moves overhead. .LONG TERM...Tuesday through Friday. Wet Pacific system begins to move into the region Tuesday. A significant amounts of moisture is expected to impact California as the models become more confident that an AR event will take shape. A majority of this precipitation is expected to impact the Sierra where heavy snow and rain will occur...especially on the windward side of the Crest. However, a significant amount of spillover is likely to occur as the flow is more southwesterly. It's likely that places like Bishop could see another round of heavy rains totaling over an inch. Snow levels are also expected to remain fairly high with heavy snow likely above 7000 feet. That means places like Aspendell and Lake Sabrina could see between 1-2 feet of new snow. Widespread precipitation is expected to move across the remainder of the forecast area Wednesday with most locations seeing rainfall amounts of around a half an inch or so. Mount Charleston could see additional heavy snow with snow levels above 7000 feet on Wednesday. It's not out of the question that Lee Canyon Ski Resort could see around another foot so or by Wednesday night. This system is forecast to move through fairly quick so by Thursday morning there will just be a few residual showers as the region begins to dry out. Drier conditions are expected on Friday. Temperatures will still remain above normal through the middle part of the week with some cooling expected by weeks end. && .AVIATION...For McCarran...Conditions will remain dry through this evening with ample amounts of high level moisture streaming over the area. Cloud decks will lower to SCT-BKN150 with FEW-SCT100 by late afternoon. Shower activity is expected to develop over Clark County after 10Z Saturday with on and off light rain at the airport. CIGS down to 6k feet possible. Southwest winds generally 10-15 kts with gusts 20-25 kts with stronger southwest winds of 15-20 kts and gusts around 30 kts on Saturday. For the rest of southern Nevada, northwest Arizona and southeast California...Prevailing south-southwest winds across the region from the western Mojave Desert to the Spring Mountains of Southern Nevada, and along the southern Sierra Nevada will continue during the period. Ample amount of high clouds with cloud decks lowering tonight. Showers are expected by 06z Saturday over the Sierra Crest then spreading east after 09Z. && .SPOTTER INFORMATION STATEMENT...Spotters may report any significant weather or impacts according to standard operating procedures. Reports of rain, snow, or other weather impacts are encouraged over the weekend as a weather system moves through. && SHORT TERM...Pierce AVIATION...Salmen LONG TERM...Gorelow For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:03 AM PST | Winter Weather Advisory | VEF | Inyo | 40 hr |
Nearby
Wind Advisories in Nevada, 2019Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.